Discussions that mention methadone

Addiction & Recovery board


Hi all, I was having a bit of a problem and wondered if anyone could help...

I was addicted to heroin for 5yrs and methadone for 3yrs, i recently came off everything (been clean for 2mths and 5 days) I came down on a methadone reduction plan which went well, the thing is i,m still withdrawing (bad!).

I am still not sleeping properly, exhausted and weak through the day, tingly legs, cant even climb the stairs without getting weak! suffering with headaches all the time.

I have spoken to my drug-aid doctor about this and he seems to think that this "weakness" isnt a withdrawal, but my normal doctor thinks that it probably is, she has given me an anemic test which came back positive yesterday, so i,m seeing the doctor about it today, with a bit of luck this is the source of the problem.

I cant help thinking theres something else wrong with me, i also had a hepatitis c test (the results come in on monday) which i,m so petrified of.

Everyone says how proud they are of me but i realy cant feel proud as i feel worse now than when i was on heroin!

Has anyone else gone through this? How long will it last? Any information you can give will be EXTREMLY welcomed!!

Thanks
Just to let you know that I had the results back from the HIV/hepatitis a, b, and c and they were all NEGATIVE!! so happy i know now that i am still withdrawing from the meth!

Has anyone been through a methadone withdrawal, how long does it take?

My legs are still really tingly, and i now know thats why i,m not sleeping at night.

I,ve decided now also that i wanna work in the drug industry, maybe be a councellor or something, i think i,ve had enough expierence, i,m going to contact my local career`s office (they deal with people 18-24) and also the college, if it stops one person using drugs it,ll be worth it!

Take care all, xxx
Gem :angel:

I am so excited for you about your Hep tests!! You are truely blessed!!

Add water, water, water, and more water to your diet. It will help flush out the methadone and other toxins your body is creating.

I work with recovering addicts and it is truely rewarding. Like they say, takes one to know one (LOL). Glad you will join the ranks!

Take care,
Jeannie
OH the restless tingly arms, hands legs etc are the worst!!! I know that my biological father said when he came off Methadone he couldn't sleep normally for 6 months but he was on it alot longer than you. I have used Methadone short term like 5 days at a time to help withdrawal from oxycontin and percocet and was on it once for 5 months for chronic pain and it is hard to get off of but it is possible and one day soon you are going wake up and be amazed at your natural energy, that day sometimes takes a few months but you are already almost there, I know that day is coming soon for you! I know that the weakness is deffinately part of withdrawal. It is awful! I would sit on the couch and my brain would say "ok let's get up and do the dishes" then I would stand up and my body just couldn't do it. The weakness and the restless body parts were also my worst symptoms. All I can say is that you have come a long way already and I know it won't be much longer for you. Take the vitamins and as hard as it is being so weak, try to get some excercise, it helps as all those nerves that are coming back to life in your body and driving you crazy need to be used. Is it like when you finally try to lay down and relax your body, you feel energy in places and are forced to move those parts? Like legs etc? I know that is why I could not sleep too although really a big part of withdrawal is insomnia anyway because once my legs stopped doing that I thought I woudl sleep and still couldn't which is amazing because I always feel so damn tired. One thing you can try and it might sound weird but try putting icy hot on the body parts that are shaking, for some reason the the hot feeling of that seems to help them not feel so shakey. Good Luck to you, you are doing a great job and congrats on your negative tests, you made it out LUCKY some are not so lucky. You have a new chance at life and life really is wonderful once we get used to doing it without opiates. It takes a while to get used to feeling normal but normal is really all it is cracked up to be, like when we were kids and felt good everyday with no drugs. That really comes back if you give it enough time. Your time is SOON I promise!